Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2007, 1:48 PM EDT for Broward County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 17, 2007, 2:17 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 171748 SVRMFL FLC011-171830- /O.NEW.KMFL.SV.W.0081.070617T1748Z-070617T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 148 PM EDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 230 PM EDT * AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST TOLL GATE ON ALLIGATOR ALLEY...OR ABOUT 9 MILES WEST OF DAVIE...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... EAST TOLL GATE ON ALLIGATOR ALLEY INTERSECTION I-75 AND U.S. 27 SAWGRASS MILLS MALL SUNRISE CORAL SPRINGS WESTON SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2606 8053 2603 8043 2629 8019 2633 8046 $$ DG
1 follow-up statement
000 WWUS52 KMFL 171817 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 215 PM EDT SUN JUN 17 2007 FLC011-171825- /O.CAN.KMFL.SV.W.0081.000000T0000Z-070617T1830Z/ BROWARD FL- 215 PM EDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS LIGHTNING STRIKES...AND HEAVY RAINFALL IS STILL EXPECTED TO OCCUR WITH THIS THUNDERSTORM...ESPECIALLY FROM WESTON AND ALONG THE SAWGRASS EXPRESSWAY. LAT...LON 2606 8053 2603 8043 2629 8019 2633 8046 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:53 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 17, 9:53 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 953 AM EDT SUN JUN 17 2007 .UPDATE...A LITTLE PERPLEXED THIS MORNING AS TO WHAT WILL TRANSPIRE THROUGH THE COURSE OF THE DAY. CURRENTLY HAVE HIGHEST POPS ADVERTISED FOR THE IMMEDIATE SE CST BUT ALL GUIDANCE IS HINTING THAT THIS NEEDS TO BE EXPANDED NORTHWARD. CONVECTION OVER THE WATER SEEMS TO BE TIED TO A SFC CONVERGENCE BOUNDARY WHICH THE GFS SHOWS TO BE MIGRATING NORTH AS THE WEAK SFC LOW MOVES EAST NORTHEAST ACROSS THE ATLANTIC. THE WRF ALSO SHOWS CONVECTION FIRING UP ALONG THE SE CST SEA BREEZE IN THE HOUR PRECEDING 18Z AND THEN BUILDING INLAND TO THE NORTHWEST. THIS SEEMS A LITTLE SUSPICIOUS THOUGH AS THE STEERING FLOW CONTINUES WEST TO EAST WHERE THE EAST COAST AGAIN WILL BE MOST VULNERABLE ALONG WITH THE INTERIOR ZONES. IN ADDITION, THE 12Z MFL SOUNDING SHOWS PWAT AT JUST BELOW TWO INCHES WITH AMPLE CAPE AND GPS SATELLITE ESTIMATES ARE TWO INCHES FOR BOTH MIAMI-DADE AND BROWARD COUNTIES AND 1.75 FOR LAKE OKEE WHICH IS UP FROM 1.6 INCHES EARLIER THIS MORNING. SO HAVING SAID ALL THAT, WILL EXPAND LIKELY POPS TO INCLUDE ALL EAST COAST ZONES WITH SCATTERED POPS FOR THE WEST COAST AND INTERIOR ZONES SURROUNDING THE LAKE. && .AVIATION...WINDS WILL REMAIN LIGHT/VAR THIS MORNING BEFORE ONSHORE FLOW DEVELOPS ALONG BOTH COASTS. THIS WILL LEAD TO CONVERGENCE AND THE DEVELOPMENT OF TSRA ACROSS THE AREA THIS AFTERNOON. DUE TO TIMING/PLACEMENT UNCERTAINTIES...KEPT VCTS AT THE TAF SITES THIS AFTERNOON. CONVECTION WILL DIE OUT THIS EVENING WITH ANOTHER TRANQUIL NIGHT EXPECTED TONIGHT. && LONG TERM...30/KOB SHORT TERM/AVIATION...57/DG .PREV DISCUSSION... /ISSUED 359 AM EDT SUN JUN 17 2007/ SYNOPSIS...A WEAK SURFACE TROUGH REMAINS ACROSS SOUTH FLORIDA. DISCUSSION...THE MOISTURE GRADIENT REMAINS IN PLACE ACROSS SOUTH FLORIDA WITH THE SOUTHERN PORTIONS THE WETTEST... PWATS OF AROUND 2.1 IN MIAMI VS 1.6 IN PALMDALE. THIS GRADIENT WILL ALLOW MIAMI- DADE CO TO BE THE WETTEST AGAIN TODAY ESPECIALLY THIS AFTERNOON WHEN A SUBTLE SHORTWAVE OVER THE GULF MOVES ACROSS THE AREA, BUT STILL THINK THAT GFS POPS OF 70 TO 80 ARE A BIT HIGH. IT IS LIKELY THAT MOST EVERYBODY IN MIAMI- DADE WILL SEE RAIN AT SOME POINT, BUT DAY WILL NOT LIKELY BE A COMPLETE WASHOUT FOR MOST LOCATIONS... WENT 60% INSTEAD. NORTH OF THE WEAK TROUGH, THE POPS GRADIENT TRAILS OFF WITH NORTHERN BROWARD TO PORTIONS OF COLLIER COUNTY AND POINTS NORTHWARD REMAINING AROUND 40%. ON MONDAY THE FORECAST LOOKS DRIER AS THE SUBTROPICAL RIDGE BUILDS IN AND THE TROUGH WEAKENS AND MOVES OUT. HOWEVER, SCATTERED STORMS CAN STILL BE EXPECTED OVER THE INTERIOR DURING MAX HEATING BUT WITH THE SOUTHEAST FLOW BECOMING ESTABLISHED MOST ACTIVITY WILL LIKELY BE CONCENTRATED ALONG THE WEST COAST SEA BREEZE. FOR THE REST OF THE WORK WEEK THE SOUTHEAST FLOW BECOMES LIGHTER AS HIGH PRESSURE CONTROLS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY DURING THE AFTERNOON AND EARLY EVENING MAINLY ACROSS THE INTERIOR AND ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. AVIATION...AT THE MOMENT N HALF OF CWA MOSTLY CLEAR WITH S HALF INDICATING SHRA ENDING WITH CLOUDS DISSIPATING. VFR CONDITIONS EXPECTED REMAINDER OF TONIGHT THOUGH SOME LIGHT SHOWERS MOVING MOVING N THROUGH FLA STRAITS MAY MOVE ONSHORE EXTREME S AREA BEFORE SUNRISE. OTHERWISE... VFR THROUGH 16Z EXPECTED THEN OCCASIONAL MVFR CIG/VSBY IN DIURNAL CONVECTION BUT MAINLY AFFECTING KTMB...KMIA...KOPF...KFLL AND KFXE. MARINE...A LIGHT WIND REGIME IS EXPECTED THROUGH THE PERIOD. THIS WILL WILL KEEP WINDS LESS THAN 15 KNOTS AND WAVES AT 4 FEET OR LESS, HOWEVER SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY AND WINDS AND SEAS MAY BE HIGHER IN AND NEAR STORMS. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 1:15 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 115 PM EDT SUN JUN 17 2007 FLZ063-066>075-168-172>174-180515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 115 PM EDT SUN JUN 17 2007 ...THUNDERSTORMS LIKELY ALONG WITH LOCALLY HEAVY RAINFALL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN IMPACT FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING STRIKES. TORNADOES: THERE IS A SLIGHT CHANCE OF A BRIEF TORNADO DEVELOPING WITH STORMS THAT INTERACT WITH THE EAST COAST SEA BREEZE THIS AFTERNOON. WATERSPOUTS: A WATERSPOUT IS POSSIBLE WITH THE STORMS WHICH MOVE INTO THE NEAR SHORE ATLANTIC WATERS AND BISCAYNE BAY LATE THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: LOCALIZED HEAVY RAINFALL COULD PRODUCE FLOODING OF LOW LYING ROADWAYS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FUNNEL CLOUDS AND RAINFALL AMOUNTS OF 3 INCHES OR MORE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:28 PM EDT | Marine Weather Statement | MFL | 62 min | |
| Jun 17, 3:19 PM EDT | Marine Weather Statement | MFL | 56 min | |
| Jun 17, 3:59 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 19 min |
| Jun 17, 4:25 PM EDT | Marine Weather Statement | MFL | 95 min | |
| Jun 17, 5:10 PM EDT | Marine Weather Statement | MFL | 65 min | |
| Jun 17, 5:43 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 48 min |
| Jun 17, 6:07 PM EDT | Special Marine Warning | MFL | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.